Have a question for you and hope someone may lend me some insight. I have been itching (only nocturnal and only on my arms????) Go figure....for the past three weeks. Have seen dermatologist and he put me on prednisone....not helping me stop the scratching, but I eat anything that's not bolted down....My dematologist spoke with my oncologist and onc. says it has nothing to do with the OVCA (all my latest bloodwork on 10/26 was perfect - CA was 4.5, all liver functions normal). I finished my maint. on Oct. 2 and since then have had stomach bug, this itching and lots of anxiety. Was wondering if I sort of "dropped my guard" and went "whew" that I was finished (hopefully) and my resistance just grabbed on to anything out there. I did have this itching (to a much, much lesser degree (BC - before cancer) on a couple of occassions, but it went away on its own. I even have resorted to ordering a cream that was advertised on line. My derm. says that he sees this all the time (nice to know he has job security), but I can't take the not sleeping and scratching until I actually bleed! I do take Benadryl at night, but as I am such a cheap drunk, I actually wake up as if I had a hangover. Any helpful hints would be appreciated, and has anyone else suffered from this? I also had a magnesium infusion (that's still in the toilet) on Friday, and not only do my arms itch....now they itch AND burn. I know this is a pimple on an elephants behind compared to what we all are going through and have been through, but I'm at the point of desperate!! HELP!
I have also been experiencing itching for several years (head, arms, torso), but last year (August '06) I had a very bad episode that lasted several weeks. It started after a long hot bike ride. I have experienced it in the summer, in the winter, for only a few minutes or for several hours..and it will just about drive you crazy! Mine is often accompanied by a very acid stomach (but not always). I describe it like there is acid in my body and in my veins, causing this terrible systemic itching, burning, flushing thing.
My GI doc checked out my liver and stomach and a rare cancer (carcinoid?), all negative. He found an ovarian cyst which turned out to be low grade/borderline cancer (no chemo though), and I thought it might be the cause...but not so...itching persists after surgery! I did discover that opiates like morphine and oxycontin will bring on the itching. I also talked to a neurologist about it and any possible link to MS and she said no, but I'm not so sure. Now on top of the itching I have hot flashes from total hysterectomy (but the itching is different).
I need to pursue it to see what it is (maybe thyroid, maybe allergies?????)
Leslee had this problem and since it occured only at night we decided it had to be her bed linens, so we ordered some Oxy-Boost and used this to wash her linens in and no softener, or bleach. Fabric softeners and bleach arre very toxic, and most of the leading laundry soaps have irritants in them. This cleared Leslee up. We get the Oxy-Boost at WalMart. Good Luck gals.
Thanks for all your input. My derm. did mention thyroid and will do labs on that when I go back this week if there is no improvement (which there isn't). I just can't understand why it is just nocturnal. I am beginning to think I'm paranoid about it; but I can honestly say that I don't really think about it and bang...I get in bed and I'm like a jumping bean scratching myself raw. I will defnitely let you ladies know what happens. And, Marty, I will try to avoid the fabric softeners, and will try the Oxy-Boost, although I'm racking my brain trying to think of something that's "different" than what I've been doing/using, but am coming up against a brick wall......hopefully I will wake up one mornng and it will be gone....sure, and Santa will bring me that new Mercedes I'd love, too. LOL Have a good one....Judie :)
Your skin could be more sensitive to things now that you have had so many drugs in your system and it may not be that you are doing anything different but that you should be doing something different. I know we all find ourselves wondering why something has changed and we tell ourselves that we aren't doing anything different to cause our: lack of energy, depression, fatique, nausea, headaches, bodyaches, bone pain, insomnia, loss of appetite, to much appetite, crabbiness, massive mood swings etc., but the one thing we tend to forget is that we have cancer and bags full of drugs that any junkie would kill for, yet we can't quite seem to figure out why things are so weird. Go figure. Everything has changed so you can no longer assume that what once was, is how it is now. Get the highest single ply thread count cotton sheets you can afford and wash in the Oxy-Boost or baking soda. Make sure you have a 100% cotton mattress pad. Synthetic fibers can irritate you skin even if you aren't directly on them. Reading your post has made me realize that I have a lot of rethinking to do myself.
I have had itching too. I complained of it prior to dx. During my hospital stay they referred me to a reheumatologist who said he thought it was a type of paraneoplastic syndrome. I had never heard of this and still don't completely understand it. It is very frustrating. I tried everything and it seemed to clear after my tumor was removed. Let us know if you find an answer.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.